MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-42703-XPCN1A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the wire was advanced into the vein, and ultrasound confirm venous placement of the wire.Unfortunately, on removal on the needle, the tip of the wire became frayed.As such it was unsafe to use this wire, it was promptly removed, and i obtained a new sterile wire.After a new needlestick, i threaded a new wire into the internal jugular and confirm venous placement by ultrasound.Subsequently a skin nick was performed, and the needle tract was dilated.The catheter was then threaded smoothly over the guide wire and the guide wire was removed.Appropriate blood return was obtained each lumen of the catheter was evacuated of air and flushed with sterile saline.The catheter was then sutured in place to the skin and a sterile dressing applied.The patient tolerated the procedure well and there were no complications.Blood loss was minimal." there was no patient harm or injury.No medical intervent ion required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire, an arrow raulerson syringe (ars), and an 18ga introducer needle for analysis.Signs of use were observed on the returned components.Visual analysis revealed the guide wire was unraveled at the distal end.Microscopic examination of the guide wire confirmed the separation.The distal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was misshapen but intact.The proximal weld was present and appeared full and spherical.The distal weld was separated from the distal coil wire and was not returned.No defects or anomalies were observed on the introducer needle.The broken core wire measured 603 mm, which is within the specification limits of 600-608 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The guide wire outer diameter measured 0.790 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.041", which is within the specification limits of 0.0410"-0.0430" per cannula product drawing.The guide wire and introducer needle were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the functional portion of the guide wire was passed through the returned 18ga introducer needle.The guide wire was able to pass with little to no resistance.A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire separated was confirmed through complaint investigation of the returned sample.The core wire was broken towards the distal end, but the distal weld was separated from the coil wire and not returned.The guide wire and introducer needle met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event; however, the probable cause cannot be determined without the distal weld returned.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20532261
Report Number9680794-2024-01066
Device Sequence Number20914159
Product Code FOZ
UDI-Device Identifier10801902162080
UDI-Public(01)10801902162080(11)240529(17)260131(10)33F24C0485(21)
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberCDC-42703-XPCN1A
Device Lot Number33F24C0485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient Age29 YR
Patient SexFemale
Patient Weight49 KG